The symmetry reductions of a turbulence model

Bruzón, M.S. and Clarkson, Peter and Gandarias, M.L. and Medina, E. (2001) The symmetry reductions of a turbulence model. Journal of Physics A: Mathematical and General, 34 (18). pp. 3751-3760. ISSN 0305-4470. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


In this paper we obtain symmetry reductions of the system of two coupled parabolic partial differential equations which model the evolution of turbulent bursts using the classical Lie method of infinitesimals. The reduction to systems of ordinary differential equations (ODEs) are obtained from the optimal system of subalgebras. These systems admit symmetries which lead to further reductions. An algorithm presented by Bluman for reducing the order of ODEs allows us to reduce some of these systems, invariant under a two-parameter group, directly to first-order ODEs systems. The hidden symmetries of some of these systems are obtained and some new exact solutions have been derived.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Peter A Clarkson
Date Deposited: 29 Aug 2008 10:45
Last Modified: 29 Apr 2014 14:20
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):